1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP

"Triple-C" becoming popular over-the-coun

By Alfa, Dec 9, 2004 | |
  1. Alfa
    "Triple-C" becoming popular over-the-counter high among teens

    By First Coast News staff

    JACKSONVILLE, Fl - The cold medicine aisle is becoming a favorite aisle in drug stores for some teenagers - not because they're sick but because they're looking for a high. More than 60 people on the First Coast overdosed on a product called Coricidan cough and cold last year and most of them were teenagers.

    The drug is very easy to get in grocery and drug stores. Teens have named it "Triple C" and it is sold over the counter. While its popularity is rising, teens are gambling with a dangerous high.

    Teens talk about how "Triple-C" makes them feel numb. One girl burned her legs with a cigarette repeatedly and didn't feel anything. The girl's friends have tried it as well. She said two of them tried to committ suicide after overdosing on "Triple-C."

    First Coast News found a police report on one of the girl's friends. She had asked a 15-year-old boy to help her commit suicide. The boy told police they had both taken "Triple-C." He said, at his girlfriend's request, he tried cutting, suffocating and choking her. However, in his words to police, "she just wouldn't die."

    "These pills will basically disorient you, so pretty soon, you don't know what to do and you might want to kill yourself," said Phillip Brown, pharmacist.

    According to Dr. Dawn Sollee of the Poison Control Center, "Triple-C" can cause hallucinations, drowsiness and an increased heart rate. "We can worry about whether or not they can breathe on their own or whether or not they can be awake. In others, it can cause people to be comotose," said Dr. Dawn Sollee.

    The number of "Triple-C" overdoses at the Poison Control Center nearly doubled this year. They average in age between 12 and 26 years old with the majority of cases being 15 years old. Teens that get depressed enough can kill themselves on it.

    The girl with cigarette burns learned the hard way with emotional and physical scars. One of her friends is on house arrest for attempted assisted suicide. Another friend nearly died.
    The 15-year-old who tried to help his girlfriend committ suicide initially faced manslaughter charges. The charges have since been reduced to attempted assisted suicide and culpable negligence.

    As for the drug, Coricidan-D, parents should know what their kids are taking and how much. The drug is safe if you take the recommended amount. Pharmacists also say there are hundreds of products which contain the ingredient "Dextromethorphan." If taken properly, it will not harm you.

Comments

To make a comment simply sign up and become a member!